Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 100, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Dec 18, 2021, 1:00 PM PST for Mason County, Washington. It took effect at Dec 18, 2021, 3:51 PM PST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 1:00 PM PST (21:00 UTC)
- In effect from
- Dec 18, 2021, 3:51 PM PST
- Expired
- Dec 19, 2021, 7:36 PM PST
- In force
- 28 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.40 ft at Dec 18, 2021, 9:00 PM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
905
WGUS46 KSEW 182100
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
100 PM PST Sat Dec 18 2021
...The National Weather Service in Seattle WA has issued a Flood
Warning for the following rivers in Washington...
Skokomish River At Potlatch affecting Mason County.
.Heavy rainfall in the Olympics will push the river to flood stage
this evening then gradually fall on Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 900 PM PST.
&&
WAC045-190500-
/O.NEW.KSEW.FL.W.0100.211219T0243Z-211219T2025Z/
/SRPW1.1.ER.211219T0243Z.211219T0600Z.211219T1124Z.NO/
100 PM PST Sat Dec 18 2021
...FLOOD WARNING IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Skokomish River At Potlatch.
* WHEN...From this evening to early tomorrow afternoon.
* IMPACTS...At 16.5 feet, the Skokomish River will cause widespread
flooding of pasture lands, with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
* ADDITIONAL DETAILS...
- At 12:45 PM PST Saturday the stage was 15.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 16.8 feet late this evening. It
will then fall below flood stage late tonight.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.8 feet on 01/19/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
275 follow-up statements
652
WGUS86 KSEW 182351
FLSSEW
Flood Statement
National Weather Service Seattle WA
351 PM PST Sat Dec 18 2021
...The Flood Warning is extended for the following rivers in
Washington...
Skokomish River At Potlatch affecting Mason County.
.Heavy rainfall in the Olympics has pushed the river above flood
stage this afternoon. It will crest late this evening then gradually
fall on Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 1200 AM PST.
&&
WAC045-190800-
/O.EXT.KSEW.FL.W.0100.211218T2351Z-211219T2217Z/
/SRPW1.1.ER.211218T2232Z.211219T0600Z.211219T1317Z.NO/
351 PM PST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Skokomish River At Potlatch.
* WHEN...From this afternoon to early tomorrow afternoon.
* IMPACTS...At 16.5 feet, the Skokomish River will cause widespread
flooding of pasture lands, with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
* ADDITIONAL DETAILS...
- At 3:30 PM PST Saturday the stage was 16.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 PM PST Saturday was 16.7 feet.
- Forecast...The river will rise to 17.0 feet late this
evening. It will fall below flood stage again late tonight.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.8 feet on 11/23/1990.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
27259
WGUS46 KSEW 190325
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
725 PM PST Sat Dec 18 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Washington...
Skokomish River At Potlatch affecting Mason County.
.Heavy rainfall in the Olympics has pushed the river above flood
stage this afternoon. It will crest tonight before gradually falling
on Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 330 AM PST.
&&
WAC045-191130-
/O.EXT.KSEW.FL.W.0100.000000T0000Z-211219T2351Z/
/SRPW1.2.ER.211218T2232Z.211219T0559Z.211219T1808Z.NO/
725 PM PST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Skokomish River At Potlatch.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 17.5 feet, the Skokomish River will cause moderate
flooding, with deep and quick flood waters inundating some
residential areas, many roads, and much of the farm land in the
Skokomish Valley. Inundated roads include the Skokomish Valley
road, Bourgault Road West, Purdy Cutoff Road, and Highway 106.
* ADDITIONAL DETAILS...
- At 6:30 PM PST Saturday the stage was 17.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:30 PM PST Saturday was 17.3 feet.
- Forecast...The river is expected to rise to a crest of 17.7
feet. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 16.5 feet. Moderate flood stage is 17.5 feet.
- Flood History...This crest compares to a previous crest of
17.2 feet on 12/17/2001.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
Pullin572
WGUS86 KSEW 191024
FLSSEW
Flood Statement
National Weather Service Seattle WA
224 AM PST Sun Dec 19 2021
...The Flood Warning is extended for the following rivers in
Washington...
Skokomish River At Potlatch affecting Mason County.
.The Skokomish River will continue to recede today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this afternoon at 1230 PM PST.
&&
WAC045-192030-
/O.EXT.KSEW.FL.W.0100.000000T0000Z-211220T0409Z/
/SRPW1.1.ER.211218T2232Z.211219T0600Z.211219T1909Z.NO/
224 AM PST Sun Dec 19 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH THIS
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Skokomish River At Potlatch.
* WHEN...Until this evening.
* IMPACTS...At 16.5 feet, the Skokomish River will cause widespread
flooding of pasture lands, with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
* ADDITIONAL DETAILS...
- At 2:00 AM PST Sunday the stage was 17.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 AM PST Sunday was 17.4 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 15.6 feet late
tomorrow morning.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
17.2 feet on 12/17/2001.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
33302
WGUS86 KSEW 191931
FLSSEW
Flood Statement
National Weather Service Seattle WA
1131 AM PST Sun Dec 19 2021
...The Flood Warning is extended for the following rivers in
Washington...
Skokomish River At Potlatch affecting Mason County.
.The Skokomish River will continue to recede today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 730 PM PST.
&&
WAC045-200345-
/O.EXT.KSEW.FL.W.0100.000000T0000Z-211220T0515Z/
/SRPW1.1.ER.211218T2232Z.211219T0600Z.211219T2015Z.NO/
1131 AM PST Sun Dec 19 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH THIS
EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Skokomish River At Potlatch.
* WHEN...Until late this evening.
* IMPACTS...At 16.5 feet, the Skokomish River will cause widespread
flooding of pasture lands, with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
* ADDITIONAL DETAILS...
- At 11:15 AM PST Sunday the stage was 16.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:15 AM PST Sunday was 17.4 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and will continue to recede tonight.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 01/07/2007.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
27260
WGUS86 KSEW 200336
FLSSEW
Flood Statement
National Weather Service Seattle WA
736 PM PST Sun Dec 19 2021
...The Flood Warning is cancelled for the following rivers in
Washington...
Skokomish River At Potlatch affecting Mason County.
WAC045-200445-
/O.CAN.KSEW.FL.W.0100.000000T0000Z-211220T0336Z/
/SRPW1.1.ER.211218T2232Z.211219T0600Z.211219T2000Z.NO/
736 PM PST Sun Dec 19 2021
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Skokomish River At Potlatch.
* ADDITIONAL DETAILS...
- At 7:15 PM PST Sunday the stage was 16.2 feet.
- Forecast...The river is expected to remain steady below flood
stage at 16.2 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
45What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 9:08 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 18, 9:08 AM PST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
908 AM PST Sat Dec 18 2021
.UPDATE...The weather system is sliding across the area today with
with steady lowland rain, mountain snow. The heaviest rain for
the lowlands will be this afternoon, before tapering off tonight.
A convergence zone may develop across areas of Snohomish Counties
into this evening for additional precipitation. Colder
temperatures continue for the Passes this morning for snow or
potentially a mix. Snow will be heaviest for the Passes this
afternoon into this evening with the front. Winds will be gusty
into this afternoon, tapering off for most areas tonight.
&&
.SYNOPSIS...A strong weather system will move across the area
today, bringing lowland rain, mountain snow, and gusty winds to
the area. The system will progress southward late tonight into
early Sunday, before the next frontal moves northward across the
region Sunday night into Monday. An upper low will be located
offshore through the week for unsettled weather across the area.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...A warm front will make its
way across the region this morning, followed by a strong cold
front this afternoon. Radar as of 200 AM this morning shows the
heaviest precipitation moving inland along the northern tier of
the Olympic Peninsula. Lowland areas across Whatcom County saw
some light amounts of accumulating snow across the region late
Friday evening, while other lowland locations (primarily from
Everett northward) saw a rain/snow mix. A winter weather advisory
remains in effect for Whatcom and Skagit counties for an additional
1-2 inches of snow possible through the early morning hours as
heavier precipitation approaches the area and temperatures
generally remain below freezing. The warm front progressing
across the region this morning will then cause temperatures and
snow levels to increase and will help transition the precipitation
back to rain by mid morning. Another round of heavy rain will
sag southward this afternoon and evening as the trailing cold
front traverses the area. Hi-res guidance shows rain tapering to
shower activity from north to south late this afternoon into this
evening and hints at a PSCZ developing across Snohomish/King
counties in the wake of the frontal passage.
Snow will continue to impact the mountains today, with the heaviest
amounts expected to fall in the passes late this afternoon and
evening. Winter weather warnings remain in place for the Cascades,
with an additional 8 to 12 inches expected for Snoqualmie Pass
and an additional 18-24 inches expected for Stevens. There remains
the brief potential for Snoqualmie Pass to see some freezing rain
early this morning, however expect a quick transition to rain as
the approaching warm front causes snow levels to increase above
pass level again. Otherwise, a winter weather advisory also
remains in effect for the Olympics through early Sunday, with
additional snow totals of around 6-8 inches expected. In
additional to periods of heavy mountain snow, high avalanche
danger will develop across the mountains today - check nwac.us for
further detailed information.
Winds have started to ramp up along the coast overnight, with
Destruction Island just offshore reporting gusts to 51 MPH over
the past few hours. Overall, expect winds to peak late this
morning for most areas, but will likely see areas remain gusty at
times through the evening. A wind advisory remains in effect for
areas along the coast and across the northern interior for winds
20-35 MPH and for gusts up to 50 MPH. High wind warnings also
remain in effect for the San Juans, Island county, and Admiralty
Inlet areas for winds 30 to 45 MPH, with gusts to 60 MPH possible.
Across the interior Sound, expect wind gusts to 25-40 mph at
times throughout the day.
Lastly, temperatures today will be a bit warmer than the previous
days, with afternoon highs expected to reach the upper 40s to low
50s across the region.
Lingering showers will persist into Sunday, before conditions
across Western Washington dry somewhat Sunday afternoon and
evening as the aforementioned frontal system sags further
southward across Oregon. Some light chances of showers will
persist for counties mainly across the southern tier of the CWA
though, as the system stalls across north-central Oregon. Winds
will increase across the Fraser River Valley on Sunday, allowing
for cooler air to filter in across Western Washington on Sunday
night. The forecast could become a bit more interesting on Monday
as the stalled frontal system then lifts northward into the region
again and brings with it additional moisture and chances of
precipitation. There remains uncertainty regarding the exact
amount of cold air in place on Monday, but the potential for
another rain/snow mix for areas from King County northward exists
during the late afternoon and evening hours. Precipitation may
taper, however, as the frontal system slides northward and drier
air filters into Whatcom County. Will need to see how the forecast
trends over the coming day- however a rain/snow mix for counties
King county northward does remain a good possibility at this
time. Temperatures will also cool a few degrees on Sunday and
Monday, with highs only expected to be in the upper 30s to mid
40s. 14
.LONG TERM /TUESDAY THROUGH FRIDAY/...An upper level low will
remain situated offshore the West Coast on Tuesday and looks to
keep precipitation chances in the forecast through the first half
of the week, before another upper level system drops southward
from the Gulf of Alaska near midweek. This persistent upper level
troughing will keep conditions rather wet and unsettled across
the Pacific Northwest through the long term period. Conditions
will cool with temperatures expected to remain below normal. Any
precipitation through the week is currently forecast to be rain in
the lowlands, though will need to monitor the potential for lower
snow levels for areas across the northern interior at times. 14
&&
.AVIATION...A cold front will move through the area today with
southwest flow aloft. An upper trough will move over the area
tonight with westerly flow aloft. The air mass will be moist and
stable with widespread low clouds. Low level wind shear is
possible today with southwest winds 50-60 knots 2000-3000 feet
above the surface.
KSEA...Low clouds and reduced visibility today in rain. Rain will
end this evening but low clouds will linger tonight. Gusty
southerly winds are expected to develop later this morning then
ease by this evening. Low level wind shear is possible today with
strong winds above the surface. 16
&&
.MARINE...A front will move inland today. Gale force southerlies
for the northern interior waters will end later this morning.
Marginal gale force westerly winds will continue over the Coastal
Waters into this afternoon. There could also be marginal gale
force west winds in the Strait later today.
Winds will ease tonight then turn offshore on Sunday. Fraser
outflow will develop Sunday night and continue into Monday. Gale
force east to northeast wind are possible for the Northern Inland
Waters and maybe West Entrance to the Strait during this time.
Otherwise, small craft advisory strength north to northeast winds
are likely most waters Sunday night and into Monday.
Offshore flow will ease and turn more southerly Tuesday and
Wednesday. A short period southwest swell 10-12 feet should
subside below 10 feet tonight and Sunday. 16
&&
.HYDROLOGY...A weather system will bring increasing snow levels
to the region today. Most area rivers are not expected to flood,
though the Skokomish River near Potlach will need to be monitored
with this weather system as heavy rains progress across the region.
14
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 4 AM PST Sunday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Wind Advisory until noon PST today for Central Coast-Eastern
Strait of Juan de Fuca-North Coast-Western Skagit County-
Western Whatcom County.
High Wind Warning until noon PST today for Admiralty Inlet Area-
San Juan County.
Winter Weather Advisory until 4 PM PST this afternoon for
Olympics.
Wind Advisory from noon today to 7 PM PST this evening for
Admiralty Inlet Area.
PZ...Small Craft Advisory from 4 PM this afternoon to 2 AM PST Sunday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 4 PM PST this afternoon for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from noon today to midnight PST tonight for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Gale Warning until noon PST today for Admiralty Inlet-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until midnight PST tonight for Central U.S.
Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 10 PM PST this evening for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:42 AM PST | Wind Advisory | SEW | 15 hr | |
| Dec 18, 9:44 AM PST | Flood Watch | SEW | Mason | 4 hr |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.